Hello, I am 21 years old and have been on Finasteride for three months now. Since that time, I believe I have seen benefits from the medication (I no longer pull out any ‘stray’ hairs whenever I run my hands through my hair). However, I have been shedding some short, thin hairs on the sides of my head, specifically above my sideburns. The hair on my sides has always been a bit thinner than the rest of my hair, so is it possible that the medication is reacting harder to regions that are genetically weaker than elsewhere on my head?
I haven’t heard that before. Anything is possible, but likely not probable. Perhaps there are other issues and you do not have the correct diagnosis of androgenic alopecia.
There is also a rare condition known as triangle alopecia where men lose hair on the side of the scalp in the shape of a triangle at or near the temple peaks on the side of the head. This condition is usually genetic and may impact only one side. Generally Propecia does not work for triangle alopecia, and if this is what you have, transplants work well for it. This is all guessing on my part. You should follow up with your doctor.